Alert archive / California / Wind Advisories in 2015

Wind Advisory 1, NWS Phoenix, AZ

February 24, 2015

NWS Phoenix, AZ issued this wind advisory at Feb 24, 2015, 2:04 AM PST. It took effect at Feb 24, 2015, 6:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2015, 2:04 AM PST (10:04 UTC)
In effect from
Feb 24, 2015, 6:00 AM PST
Expired
Feb 24, 2015, 3:00 PM PST
In force
9 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WWUS75 KPSR 241004
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
304 AM MST TUE FEB 24 2015

.GUSTY NORTH WINDS ACROSS EASTERN RIVERSIDE COUNTY.

CAZ030-032-242300-
/O.NEW.KPSR.WI.Y.0001.150224T1400Z-150224T2300Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT...DESERT CENTER
204 AM PST TUE FEB 24 2015

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST
THIS AFTERNOON. 

* AFFECTED AREA...EASTERN RIVERSIDE COUNTY AS WELL AS JOSHUA TREE
  NATIONAL PARK.

* TIMING...STRONG NORTH WIND DEVELOPING BY MID MORNING...PEAKING BY
  EARLY AFTERNOON THEN TAPERING OFF LATER IN THE AFTERNOON.

* WINDS... NORTH WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH.

* IMPACTS...GUSTY AND SHIFTING NORTH WINDS WILL CREATE VERY HAZARDOUS
  DRIVING CONDITIONS FOR MOTORISTS ON EAST-WEST ORIENTED ROADS SUCH
  AS INTERSTATE 10. HIGH PROFILE VEHICLES WILL BE THE AFFECTED THE
  MOST BY THESE GUSTY NORTH WINDS AND MOTORISTS SHOULD DRIVE WITH
  CAUTION...ESPECIALLY THOSE DRIVING ALONG INTERSTATE 10 SOUTH OF
  JOSHUA TREE NATIONAL PARK AND WESTWARD TOWARDS INDIO. GUSTY WINDS
  MAY ALSO CREATE PATCHY DENSE BLOWING DUST WHICH COULD SHARPLY LIMIT
  VISIBILITY WHEN DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
1 follow-up statement
267 
WWUS75 KPSR 242305
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
405 PM MST TUE FEB 24 2015

CAZ030-032-250015-
/O.EXP.KPSR.WI.Y.0001.000000T0000Z-150224T2300Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT...DESERT CENTER
305 PM PST TUE FEB 24 2015

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS SPEEDS HAVE DIMINISHED BELOW ADVISORY CRITERIA ACROSS THE
REGION...ENDING THE THREAT FOR STRONG WINDS.

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 23, 7:25 PM PST, 6 hours 39 minutes earlier.

Area forecast discussion, Feb 23, 7:25 PM PST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
825 PM MST MON FEB 23 2015

.SYNOPSIS...
THE STORM TRACK WILL CONTINUE TO MOVE THROUGH ARIZONA THIS
WEEK...RESULTING IN BELOW NORMAL TEMPERATURES TUESDAY AND NEAR
NORMAL TEMPERATURES THE REMAINDER OF THE WEEK. A CHANCE OF SHOWERS
WILL CONTINUE TONIGHT AND TUESDAY ACROSS PORTIONS OF SOUTH CENTRAL
ARIZONA WITH DRY WEATHER FOLLOWING WEDNESDAY THROUGH FRIDAY. ANOTHER
MAJOR PACIFIC STORM IS FORECAST FOR THE WEEKEND.

&&

.DISCUSSION...
A LARGE ELONGATED E-W ORIENTED TROUGH EXTENDED FROM SRN UTAH THROUGH
CNTRL CALIFORNIA THIS EVENING...WITH ONE PV ANOMALY AND COLD CORE
CENTER LIFTING AND BECOMING DEFORMED OVER THE FOUR CORNERS
REGION...WHILE A MORE SUBSTANTIAL COLD CORE AND VORTICITY CENTER WAS
SPINNING OVER THE SAN JOAQUIN VALLEY. A H3 120+KT JET CORE WAS
MIGRATING THROUGH THE BASE OF THIS TROUGH IN SOUTHEAST CALIFORNIA/SW
ARIZONA...THOUGH DIVERGENCE AND ASCENT WAS WANING THROUGH NORTHERN
ARIZONA...A SECONDARY AREAS OF VORTICITY FORCED ASCENT WAS
DEVELOPING ALONG COASTAL CALIFORNIA INTO THE SAN BERNARDINO
MOUNTAINS.

ISOLATED LIGHT SHOWERS HAVE CONTINUED TO PERCOLATE ALONG AN
INCREASINGLY ILL DEFINED FRONTAL/THETA-E BOUNDARY IN CENTRAL
ARIZONA. THIS ACTIVITY SHOULD PERSIST INTO THE EVENING...EVENTUALLY
LIFTING THROUGH SOUTHERN GILA TONIGHT. ELSEWHERE...THE
AFOREMENTIONED CALIFORNIA WAVE WILL BRING SHOWERS ACROSS JOSHUA TREE
REGION TONIGHT...WITH ACTIVITY GENERALLY WEAKENING AND DISSIPATING
FURTHER TO THE EAST. HAVE MADE SOME TARGETED INCREASES TO POPS THIS
EVENING AS WELL AS HOURLY TEMP/DEWPOINT TRENDS BASED ON
OBSERVATIONS. OTHER CONCERN LIES WITH GUSTY WINDS THROUGH THE
COLORADO RIVER VALLEY TOMORROW. GIVEN THE DEPTH OF THE PV
ANOMALY...MAGNITUDE OF LOWER THICKNESS ADVECTION...DEPTH OF THE
MIXING LAYER AND MOMENTUM TRANSFER...AND ALIGNMENT OF UNIDIRECTIONAL
WINDS WITH THE RIVER VALLEY TOPOGRAPHY...SUBSEQUENT SHIFTS WILL NEED
TO ASSESS WHETHER GUSTS NEARING ADVISORY CRITERIA WILL BE MET.

&&

.PREVIOUS DISCUSSION...
/320 PM MST MON FEB 23 2015/
TONIGHT THROUGH TUESDAY
A COLD UPPER LOW CONTINUED TO DEVELOP OVER EAST CENTRAL CA...SRN
NV...AND NW AZ THIS AFTERNOON WITH MOST COLD AIR ALOFT AND
INSTABILITY IN THIS AREA. AN ASSOCIATED COLD FRONT CONTINUED TO MOVE
SLOWLY THROUGH CENTRAL AZ THIS AFTERNOON WITH A CONSIDERABLE AMOUNT
BOUNDARY LAYER MOISTURE RIDING UP THE FRONT. SCATTERED SHOWERS WILL
CONTINUE OVER A LARGE PART OF SOUTH CENTRAL ARIZONA THROUGH THE
EARLY EVENING HOURS...THEN TAPER OFF A BIT OVERNIGHT. CLEARING IS
EXPECTED OVER SOUTHEAST CA AND SOUTHWEST ARIZONA TONIGHT.

ON TUESDAY...THE COLD UPPER LOW WILL BODILY MOVE THROUGH ARIZONA
FROM ITS CENTER IN EAST CENTRAL CA. A COLD UNSTABLE AIRMASS
COMBINED WITH LINGERING BOUNDARY LAYER MOISTURE SHOULD RESULT IN AN
AFTERNOON THREAT OF INSTABILITY SHOWERS PREDOMINATELY OVER SOUTH
CENTRAL AZ...AND ESPECIALLY THE MOUNTAINS OF SOUTHERN GILA COUNTY
ZONE 24. SHOWER THREATS WILL END TUESDAY EVENING.

ADDITIONALLY ON TUESDAY...STRONG GUSTY NORTH WINDS 20 TO 30 MPH WITH
GUSTS TO 35 WILL DEVELOP ALONG THE COLORADO RIVER VALLEY IN RESPONSE
TO THE COLD TROF MOVING INTO ARIZONA.

WEDNESDAY THROUGH FRIDAY...
DRY NORTHWEST FLOW ALOFT WILL DEVELOP ALONG WITH PERIODS OF HIGH
CLOUDS. AFTERNOON TEMPERATURES WILL WARM A BIT...BACK INTO THE MID
TO UPPER 70S ON THE LOWER DESERTS...OR A FEW DEGREES ABOVE NORMAL.

SATURDAY THROUGH MONDAY...
A MAJOR WAVE PATTERN RE-ADJUSTMENT ACROSS THE PACIFIC WILL TAKE
PLACE THIS WEEK WITH THE MOST PROMINENT LARGE WAVES RETROGRADING.
MODELS FORECAST THE NEXT DOWNSTREAM TROF TO DEVELOP OVER THE WESTERN
STATES SATURDAY AND SUNDAY WHICH WILL TAKE A MORE EASTERN PACIFIC
TRAJECTORY AND IMPLICATIONS OF ABUNDANT MOISTURE AND PRECIP IN
ARIZONA. CONFIDENCE IS HIGH WITH THIS PATTERN. THEREFORE A GOOD
CHANCE OF SHOWERS HAS ENTERED THE FORECAST FOR SATURDAY AND SUNDAY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA AND KSDL...
ISOLD SHRA WILL MOVE EAST OF THE TERMINALS THIS EVENING WITH CLOUD
COVER BECOMING PREDOMINANTLY SCT ABOVE 7K FT OVERNIGHT INTO TUESDAY
MORNING. SFC WINDS SHOULD RETAIN A GENERAL WESTERLY COMPONENT
THROUGH TUESDAY EVENING...THOUGH SOME PERIODS OF VARIABLE OR CALM
WINDS WILL BE POSSIBLE. AN OCCASIONAL WESTERLY GUST UP TO 20KT WILL
ALSO BE POSSIBLE WITH REDEVELOPMENT OF ISOLD SHRA AND BKN CIGS ABOVE
7K FT TUESDAY AFTERNOON.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
STRONG AND FREQUENTLY GUSTY NORTH WINDS WILL BE THE PRIMARY AVIATION
CONCERN BEGINNING LATE TUESDAY MORNING. CONFIDENCE IS GOOD THAT
SUSTAINED WINDS INCREASING TO AT LEAST 15KT WILL BE COMMON WITH
FREQUENT GUSTS IN EXCESS OF 30KT BY TUESDAY AFTERNOON.
OTHERWISE...SCT CLOUD COVER THIS EVENING WILL GENERALLY CLEAR INTO
TUESDAY AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
BROAD NORTHWEST UPPER LEVEL FLOW WILL EXPAND ACROSS THE WESTERN
CONUS WITH A FEW PASSING SHORTWAVE STORM SYSTEMS BRUSHING BY THE
AREA FOR THE REST OF THE WORK WEEK. TEMPERATURES WILL MAKE A QUICK
REBOUND BACK TO NORMAL READINGS. DEWPOINTS AND HUMIDITIES WILL
CONTINUE TO DROP AS DRY AIR SETTLES INTO THE REGION WITH SOME ON AND
OFF LOCAL BREEZINESS IN RESPONSE TO THE PASSING WEATHER SYSTEMS.
ANOTHER STORM SYSTEM IS PROGGED IN THE MEDIUM RANGE MODELS TO
TRANSITION THROUGH THE INTERIOR WEST AND INTO THE SOUTHWEST STATES
BY THE WEEKEND...RETURNING COOLER TEMPERATURES...BREEZY TO LOCALLY
STRONG WINDS AND THE POTENTIAL FOR SHOWERY CONDITIONS TO THE FIRE
DISTRICT FORECASTS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MO/VASQUEZ
AVIATION...MO
FIRE WEATHER...NOLTE

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.